Davis Allen Cripe: Everything You Need To Know About Caffeine Overdose



A 16 year old boy, identified as Davis Allen Cripe reportedly died of caffeine overdose in South Carolina.

It was discovered that Davis Allen Cripe consumed drinks with reasonably high caffeine content.

NBC news reported that Davis drank “caffeine-laden soft drinks, coffee and an energy drink”. Gary Watts, the coroner of Richland County, South Carolina said he drank the highly caffeinated drinks too quickly.

“Davis Allen Cripe, 16, drank a latte from McDonald’s, a large Mountain Dew soda, and a highly caffeinated energy drink in just under two hours”

His death has sent a health reminder to all that too much of caffeine in the body is lethal.

Ordinarily Caffeine is a stimulant which is used to keep alert, awake and improve concentration and focus. It is used in the making of some drinks, beverages(coffee, tea, soda) and other food products.

See Also: New Study Says Drinking Too Much Fizzy Drinks Leads To A Lower Sperm Count

In some cases caffeine is considered a drug. That is why heart experts are warning against such habits as mixing caffeine with other substances, such as alcohol.

Caffeine has its good uses for adults. But when it comes to children and teenagers, care is taken especially with regards to the quantities they consume.

The required amount for the body depends on the age, weight, and overall health of the person. This made it difficult to conclusively state an amount that can lead to an overdose.

Some other persons react well with caffeine so much so that they ingest beyond the recommended quantity, yet have no complications.

Davis Allen Cripe



Adolescents are however advised not to exceed the 100 mg daily limit. Healthy adults have a 400mg daily limit.

On a general note if the intake of caffeine, no matter the quantity gives you a negative effect, it is advised that you keep away from the stimulant or reduce the quantity. You can equally consult a physician for guide and clarification.

First timers and people who do not consume caffeine often should expect a certain sensitivity to the stimulant. Still, a reduced quantity is advised.

See Also: Common Avoidable Habits That Can Make You Hypertensive

As in the case of the late Davis Allen Cripe, the high quantity of caffeine in his system resulted to arrhythmia- irregular heartbeat.

Caffeine overdose basically occurs when there is a high intake of caffeine through drinks, foods, or medications.

Symptoms of an overdose include dizziness, increased thirst, hallucinations, diarrhea, insomnia, headache, fever, irritability, confusion, vomiting, breathing troubles, arrhythmia and seizures.

Mild exercises, drinking water, eating foods high in potassium or magnesium like bananas or dark leafy greens can be helpful in treating mild symptoms of caffeine overdose.

It also happens that babies also suffer from caffeine overdose. This happens when the breast milk contains very high amounts of caffeine.

Symptoms of an overdose in babies include nausea and uncontrollable muscle movements. In more serious cases, the babies suffer from vomiting, fast breathing and shock.

Caffeine overdose can be treated with no long-term health effects; but can definitely worsen pre-existing health conditions, such as anxiety.

Topics: